U.S. doctors online nowAsk doctors free
Iran
A 20-year-old male asked:

How stimulants reduce hyperactivity and why sometimes cause drowsiness? i'm not feeling better from taking ritalin (methylphenidate).with regards.

1 doctor answer3 doctors weighed in
Dr. James Ferguson
Pediatrics 47 years experience
The basics: The basic issue with ad/adhd is thought to be the inability to screen out external stimulus form reaching the thinking processes. The stimulants "turn on" a better screening center to eliminate the distracting inputs and allow a greater ability to focus and/or control activity overflow.At higher doses this often slows the kids spontanious activity and makes them sleepy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 10, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.